Alert archive / Kansas / Special Weather Statements in 2018
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Aug 8, 2018, 9:01 PM CDT for Chase County, Kansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2018, 9:01 PM CDT (02:01 UTC)
- Expired
- Aug 8, 2018, 9:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Wichita, KS
County Chase County, KS
The radar
The Topeka radar (KTWX), 90 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 2.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1021 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1866 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
507 WWUS83 KICT 090201 SPSICT Special Weather Statement National Weather Service Wichita KS 901 PM CDT WED AUG 8 2018 KSZ053-090245- Chase KS- 901 PM CDT WED AUG 8 2018 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... South central Chase County in east central Kansas... * Until 945 PM CDT. * At 859 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm 10 miles south of Cottonwood Falls...moving southwest at 10 mph. hail up to the size of nickels...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Bazaar and Matfield Green. PRECAUTIONARY/PREPAREDNESS ACTIONS... The storms are not expected to become severe. && LAT...LON 3829 9671 3833 9650 3816 9648 3816 9671 TIME...MOT...LOC 0200Z 056DEG 10KT 3823 9662 $$ KETCHAM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Aug 8, 6:50 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 8, 6:50 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Wichita KS 650 PM CDT Wed Aug 8 2018 .SHORT TERM...(This evening through Saturday night) Issued at 314 PM CDT Wed Aug 8 2018 Late this morning and early afternoon, a few showers and thunderstorms lingered just northwest of the forecast area. This cluster of storms followed the far eastern edge of an instability axis centered in northwest and north-central Kansas and extended into Russell County. As a result, most of the activity remained in the vicinity of Graham, Rooks, Trego, and Ellis Counties with a few showers making it into Russell and Lincoln, though this activity has dissipated over the past couple of hours. Further south in south central and southeast Kansas, clouds have been steadily clearing from west to east, allowing temperatures to recover into the upper 80s. Just south of the Oklahoma border, a line of showers and thunderstorms has developed this afternoon with increasing 700mb moisture in northeast Oklahoma. For the rest of the afternoon and evening, an upper level trough will continue to sink across the area from the north. An apparent outflow boundary stretches from northwest Kansas down into northeast Oklahoma. As a result, a few hit-or-miss isolated to scattered showers/storms are possible this evening, particularly among western and southern portions of the county warning area. A stronger storm cannot be ruled out, but the likelihood of widespread coverage or severe storms is low. Thursday should remain dry with subsidence expected to move into the area. A weak surface boundary moving south across the area will allow for more chances of showers/storms on Friday and Saturday afternoon/evening. However, with only modest instability and weak shear, severe storms are not expected at this time. .LONG TERM...(Sunday through Wednesday) Issued at 314 PM CDT Wed Aug 8 2018 Still some uncertainty in the long term, though the latest models are continuing with the idea that an upper low will develop over the Texas panhandle by Sunday and stall over that area before moving slowly to the north over western Kansas and then off to the northeast across the area during the work week. This will keep chances for showers/storms in the forecast for portions of central, south central, and southeast Kansas through next Wednesday as the unsettled pattern persists. With cloud cover lingering over the area and numerous chances for showers and storms, expect temperatures to top out in the mid- to upper 80s each day Sun-Wed. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 650 PM CDT Wed Aug 8 2018 Widely scattered TSRA developed, as expected, this afternoon. At issuance, the TSRA were situated along a weak boundary extending from KTOP-KHUT. Being under a weak NW regime the TSRA are likely to venture further into South-Central KS, thus warranting "VCTS" assignment to KHUT & KICT til ~09/02Z. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 69 92 70 93 / 20 10 10 20 Hutchinson 67 91 68 92 / 20 10 10 20 Newton 68 91 68 92 / 20 10 10 20 ElDorado 67 91 68 92 / 20 10 10 30 Winfield-KWLD 68 90 69 92 / 20 10 10 20 Russell 65 92 66 91 / 20 0 10 10 Great Bend 65 92 66 92 / 20 0 10 10 Salina 68 94 69 93 / 20 0 10 10 McPherson 66 92 67 92 / 20 10 10 20 Coffeyville 67 92 69 93 / 20 10 10 10 Chanute 68 92 68 93 / 20 10 10 20 Iola 67 92 68 92 / 20 10 10 20 Parsons-KPPF 68 92 69 93 / 20 10 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...TAV LONG TERM...TAV AVIATION...EPS
Hazardous weather outlook, Aug 8, 4:31 PM CDT, 4 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 431 PM CDT Wed Aug 8 2018 KSZ032-033-047>053-067>072-082-083-091>096-098>100-092145- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 431 PM CDT Wed Aug 8 2018 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight A few hit-or-miss thunderstorms will impact the region this evening. The strongest activity will be capable of pea to dime size hail, winds gusts to 50 mph winds heavy rain. Widespread severe weather is unlikely. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A few thunderstorms are possible Friday afternoon and evening across the region, but severe weather is not expected. An unsettled weather pattern could be in store for the region Saturday night through Wednesday, with periods of showers and thunderstorms possible. Severe weather is not expected, although several rounds of thunderstorms with heavy rainfall could result in some minor flooding concerns across the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
In the hours before
Special weather statement, Aug 8, 6:18 PM CDT, 2 hours 43 minutes before
Special Weather Statement National Weather Service Wichita KS 618 PM CDT WED AUG 8 2018 KSZ051-090000- McPherson KS- 618 PM CDT WED AUG 8 2018 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southeastern McPherson County in central Kansas... * Until 700 PM CDT. * At 616 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm over Canton...moving northeast at 5 mph. hail up to the size of nickels...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Moundridge and Canton. LAT...LON 3819 9737 3818 9751 3840 9752 3844 9737 TIME...MOT...LOC 2318Z 245DEG 3KT 3837 9740 KETCHAM
Special weather statement, Aug 8, 7:00 PM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Wichita KS
700 PM CDT WED AUG 8 2018
KSZ050-090045-
Rice KS-
700 PM CDT WED AUG 8 2018
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northwestern Rice County in central Kansas...
* Until 745 PM CDT.
* At 657 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm over Chase, or 8 miles northwest of
Lyons...moving southeast at 10 mph.
hail up to the size of nickels...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Chase.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The storms are not expected to become severe.
&&
LAT...LON 3830 9837 3837 9844 3846 9845 3846 9827
3832 9824
TIME...MOT...LOC 2359Z 327DEG 10KT 3840 9835
KETCHAMSpecial weather statement, Aug 8, 7:08 PM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Wichita KS
708 PM CDT WED AUG 8 2018
KSZ051-068-090100-
McPherson KS-Harvey KS-
708 PM CDT WED AUG 8 2018
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Southeastern McPherson County in central Kansas...
Northeastern Harvey County in south central Kansas...
* Until 800 PM CDT.
* At 707 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm over Galva...moving south at 5 mph.
hail up to the size of nickels...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Newton, Mcpherson, Hesston, North Newton, Moundridge, Galva and
Canton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The storms are not expected to become severe.
&&
LAT...LON 3817 9737 3801 9724 3801 9742 3808 9751
3838 9767 3849 9737
TIME...MOT...LOC 0008Z 006DEG 6KT 3836 9751
KETCHAMSpecial weather statement, Aug 8, 7:32 PM CDT, 1 hour 29 minutes before
Special Weather Statement National Weather Service Wichita KS 732 PM CDT WED AUG 8 2018 KSZ053-090100- Chase KS- 732 PM CDT WED AUG 8 2018 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southeastern Chase County in east central Kansas... * Until 800 PM CDT. * At 729 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm 8 miles south of Cottonwood Falls... moving east at 10 mph. hail up to the size of dimes...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Bazaar and Matfield Green. PRECAUTIONARY/PREPAREDNESS ACTIONS... The storms are not expected to become severe. && LAT...LON 3832 9659 3830 9636 3812 9636 3814 9667 TIME...MOT...LOC 0031Z 285DEG 7KT 3826 9649 KETCHAM
Special weather statement, Aug 8, 8:02 PM CDT, 59 minutes before
Special Weather Statement National Weather Service Wichita KS 802 PM CDT WED AUG 8 2018 KSZ053-090200- Chase KS- 802 PM CDT WED AUG 8 2018 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southeastern Chase County in east central Kansas... * Until 900 PM CDT. * At 800 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm 11 miles south of Cottonwood Falls...moving south at 15 mph. hail up to the size of nickels...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Bazaar and Matfield Green. PRECAUTIONARY/PREPAREDNESS ACTIONS... The storms are not expected to become severe. && LAT...LON 3809 9659 3827 9657 3830 9637 3809 9636 TIME...MOT...LOC 0102Z 347DEG 12KT 3821 9651 KETCHAM
Special weather statement, Aug 8, 9:01 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Wichita KS 901 PM CDT WED AUG 8 2018 KSZ053-090245- Chase KS- 901 PM CDT WED AUG 8 2018 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... South central Chase County in east central Kansas... * Until 945 PM CDT. * At 859 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm 10 miles south of Cottonwood Falls...moving southwest at 10 mph. hail up to the size of nickels...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Bazaar and Matfield Green. PRECAUTIONARY/PREPAREDNESS ACTIONS... The storms are not expected to become severe. && LAT...LON 3829 9671 3833 9650 3816 9648 3816 9671 TIME...MOT...LOC 0200Z 056DEG 10KT 3823 9662 KETCHAM
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:00 PM CDT | Special Weather Statement | ICT | Rice | 45 min |
| Aug 8, 7:08 PM CDT | Special Weather Statement | ICT | Harvey | 52 min |
| Aug 8, 7:32 PM CDT | Special Weather Statement | ICT | Chase | 28 min |
| Aug 8, 8:02 PM CDT | Special Weather Statement | ICT | Chase | 58 min |
| Aug 9, 1:50 PM CDT | Special Weather Statement | ICT | Neosho | 25 min |
| Aug 9, 2:05 PM CDT | Severe Thunderstorm Warning | ICT | Neosho | 55 min |
| Aug 9, 2:48 PM CDT | Special Weather Statement | ICT | Greenwood | 27 min |
| Aug 9, 3:17 PM CDT | Areal Flood Warning | ICT | Greenwood | 6 hr |
| Aug 9, 3:51 PM CDT | Special Weather Statement | ICT | Woodson | 24 min |
| Aug 9, 3:58 PM CDT | Special Weather Statement | ICT | Saline | 32 min |
| Aug 9, 4:14 PM CDT | Special Weather Statement | ICT | Woodson | 31 min |
| Aug 9, 4:18 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho, Wilson, Woodson | 19 min |
| Aug 9, 5:48 PM CDT | Special Weather Statement | ICT | McPherson | 42 min |
Nearby
Special Weather Statements in Kansas, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.